Alert archive / Oklahoma / Red Flag Warnings in 2024
Red Flag Warning 1, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Feb 26, 2024, 2:07 PM CST for 16 counties in Oklahoma; Benton County, Carroll County, Washington County, Arkansas. It took effect at Feb 27, 2024, 11:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2024, 2:07 PM CST (20:07 UTC)
- In effect from
- Feb 27, 2024, 11:00 AM CST
- Expired
- Feb 27, 2024, 8:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Carroll County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 22 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2548 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
054 WWUS84 KTSA 262007 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 207 PM CST Mon Feb 26 2024 ...DANGEROUS FIRE WEATHER CONDITIONS EXPECTED TUESDAY.... .Very dry and windy conditions will develop across parts of northeast Oklahoma during the day on Tuesday ahead of a strong cold front. The most dangerous conditions are expected to occur west of U.S. Highway 75, where afternoon minimum relative humidity values will be lowest and fire spread rates will be highest. OKZ054-055-059-060-064>066-270415- /O.UPG.KTSA.FW.A.0001.240227T1700Z-240228T0200Z/ /O.NEW.KTSA.FW.W.0001.240227T1700Z-240228T0200Z/ Osage-Washington OK-Pawnee-Tulsa-Creek-Okfuskee-Okmulgee- 207 PM CST Mon Feb 26 2024 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CST TUESDAY FOR VERY DRY AND WINDY CONDITIONS FOR PARTS OF NORTHEAST AND EAST CENTRAL OKLAHOMA... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM CST Tuesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Oklahoma, Osage, Washington,Tulsa, Pawnee, Creek, Okmulgee, and Okfuskee counties. * WIND...Southwesterly winds 20 to 30 mph, gusting to 45 mph. * HUMIDITY...As low as 18 percent. * TEMPERATURE...Mid 80s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$ OKZ056-061-270415- /O.NEW.KTSA.FW.W.0001.240227T1700Z-240228T0200Z/ Nowata-Rogers- 207 PM CST Mon Feb 26 2024 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CST TUESDAY FOR NORTHEAST OKLAHOMA... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM CST Tuesday. * AFFECTED AREA...IN Oklahoma, Nowata, and Rogers counties. * WIND...Southwesterly winds 20 to 30 mph, gusting to 45 mph. * HUMIDITY...As low as 18 percent. * TEMPERATURE...Mid 80s. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$ Mejia
4 follow-up statements
041 WWUS84 KTSA 270334 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 934 PM CST Mon Feb 26 2024 ...DANGEROUS FIRE WEATHER CONDITIONS EXPECTED TUESDAY.... .Very dry and windy conditions will develop across parts of northeast Oklahoma during the day on Tuesday ahead of a strong cold front. The most dangerous conditions are expected to occur west of U.S. Highway 75, where afternoon minimum relative humidity values will be lowest and fire spread rates will be highest. OKZ054>056-059>061-064>066-271145- /O.CON.KTSA.FW.W.0001.240227T1700Z-240228T0200Z/ Osage-Washington OK-Nowata-Pawnee-Tulsa-Rogers-Creek-Okfuskee- Okmulgee- 934 PM CST Mon Feb 26 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM CST TUESDAY FOR VERY DRY AND WINDY CONDITIONS FOR PARTS OF NORTHEAST AND EAST CENTRAL OKLAHOMA... * AFFECTED AREA...In Oklahoma, Osage, Washington,Tulsa, Pawnee, Creek, Okmulgee, and Okfuskee counties. * WIND...Southwesterly winds 20 to 30 mph, gusting to 45 mph. * HUMIDITY...As low as 18 percent. * TEMPERATURE...Mid 80s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
270 WWUS84 KTSA 270903 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 303 AM CST Tue Feb 27 2024 ...DANGEROUS FIRE WEATHER CONDITIONS EXPECTED TODAY.... ARZ001-010-OKZ057-058-062-063-067>070-272200- /O.EXA.KTSA.FW.W.0001.240227T1700Z-240228T0200Z/ Benton-Washington AR-Craig-Ottawa-Mayes-Delaware-Wagoner-Cherokee- Adair-Muskogee- 303 AM CST Tue Feb 27 2024 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CST THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR NORTHEAST OKLAHOMA AND PORTIONS OF FAR NORTHWEST ARKANSAS... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect from 11 AM this morning to 8 PM CST this evening. * AFFECTED AREA...In Arkansas, Benton, and Washington counties. In Oklahoma, Craig, Ottawa, Mayes, Delaware, Wagoner, Cherokee, Adair, and Muskogee counties. * WIND...Southwesterly winds 20 to 30 mph, gusting to 45 mph. * HUMIDITY...As low as 15 to 25 percent. * TEMPERATURE...Mid to Upper 80s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$ OKZ054>056-059>061-064>066-272200- /O.CON.KTSA.FW.W.0001.240227T1700Z-240228T0200Z/ Osage-Washington OK-Nowata-Pawnee-Tulsa-Rogers-Creek-Okfuskee- Okmulgee- 303 AM CST Tue Feb 27 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CST THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR NORTHEAST OKLAHOMA... * AFFECTED AREA...IN Oklahoma, Osage, Washington, Nowata, Pawnee, Tulsa, Rogers, Creek, Okfuskee, and Okmulgee counties. * WIND...Southwesterly winds 20 to 30 mph, gusting to 45 mph. * HUMIDITY...As low as 15 percent. * TEMPERATURE...Mid to Upper 80s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
086 WWUS84 KTSA 271817 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 1217 PM CST Tue Feb 27 2024 ...DANGEROUS FIRE WEATHER CONDITIONS EXPECTED TODAY.... ARZ002-280200- /O.EXA.KTSA.FW.W.0001.000000T0000Z-240228T0200Z/ Carroll- 1217 PM CST Tue Feb 27 2024 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR PORTIONS OF FAR NORTHWEST ARKANSAS... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect until 8 PM CST this evening. * AFFECTED AREA...IN Arkansas, Carroll county. * WIND...Southwesterly winds 20 to 30 mph, gusting to 45 mph. * HUMIDITY...As low as 15 TO 25 percent. * TEMPERATURE...Mid to Upper 80s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$ ARZ001-010-OKZ054>070-280200- /O.CON.KTSA.FW.W.0001.000000T0000Z-240228T0200Z/ Benton-Washington AR-Osage-Washington OK-Nowata-Craig-Ottawa- Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee- Wagoner-Cherokee-Adair-Muskogee- 1217 PM CST Tue Feb 27 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS... * AFFECTED AREA...In Arkansas, Benton, and Washington counties. In Oklahoma, Osage, Washington, Nowata, Craig, Ottawa, Pawnee, Tulsa, Rogers, Mayes, Delaware, Creek, Okfuskee, Okmulgee, Wagoner, Cherokee, Adair, and Muskogee counties. * WIND...Southwesterly winds 20 to 30 mph, gusting to 45 mph. * HUMIDITY...As low as 15 to 25 percent. * TEMPERATURE...Mid to Upper 80s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
843 WWUS84 KTSA 280151 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 751 PM CST Tue Feb 27 2024 ARZ001-002-010-OKZ054>070-280300- /O.EXP.KTSA.FW.W.0001.000000T0000Z-240228T0200Z/ Benton-Carroll-Washington AR-Osage-Washington OK-Nowata-Craig- Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee- Wagoner-Cherokee-Adair-Muskogee- 751 PM CST Tue Feb 27 2024 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CST THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS... Gusty winds will persist through the night from a northerly direction after a cold front passes, but the much colder temperatures behind the front should also limit additional fire weather concerns. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Feb 26, 11:35 AM CST, 2 hours 32 minutes earlier.
Area forecast discussion, Feb 26, 11:35 AM CST, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1135 AM CST Mon Feb 26 2024
...New AVIATION...
.SHORT TERM...
(The rest of today )
Issued at 1034 AM CST Mon Feb 26 2024
At mid morning a dryline was oriented from north to south just
west of Highway 75 in northeast Oklahoma and extended into south
central Oklahoma. Behind this boundary...relative humidity values
had already fallen into the 25-35 percent range across much of
central Oklahoma. Meanwhile...dewpoints in the 40s and 50s were
common across eastern Oklahoma and northwest Arkansas.
The dryline is progged to continue to push into eastern Oklahoma
to near a line from Miami to Stigler to Hugo by mid afternoon. In
response...afternoon min relative humidity values generally in the
15 to 25 percent range remain forecast along and west of the
boundary. To the east of the boundary into northwest Arkansas...min
humidity levels in the 25 to 40 percent range are forecast. These
low humidity level combined with near to record warmth and
breezy/gusty south to southwesterly winds this afternoon will
elevate fire weather concerns. The area of greater concern
remains along and west of a line from Bartlesville to McAlester. A
fire danger statement remains in effect for the CWA this
afternoon.
With the south to southwesterly low level flow...mainly only
passing high clouds...and 850-mb temps in the 16 to 19C temp
range...afternoon temperatures across the CWA continue to suggest
80s should be common for most locations. Mid 80s remain forecast
along and west of the dryline. For the morning update...have added
minor tweaks to hourly temp/dewpoint/sky trends for this afternoon
along with a few tweaks to max temps. Otherwise...the rest of the
current forecast seems to be handling well at this time.
&&
.LONG TERM...
(Tonight through Sunday)
Issued at 227 AM CST Mon Feb 26 2024
Tuesday also looks like a day for the record books with high
temperatures forecast to top out in the 80s area-wide.
Record high temperatures for Tuesday (Feb 27):
TUL: 81 set in 1976
FSM: 79 set in 1988
FYV: 75 set in 1976
The record heat will only be part of the story on Tuesday as fire
weather concerns take center stage. The heat will combine with
southwest winds of 15 to 20 mph with gusts to around 35 mph, dry
vegetation, and relative humidity values in 20 to 40 percent range
to produce near critical to critical grassland fire spread rates.
The area of greatest concern will be across northeast Oklahoma,
mainly to the west of highway 75. A Fire Weather Watch has already
been issued for this area for Tuesday morning into Tuesday evening.
A cold front that is slated to move through eastern Oklahoma and
western Arkansas Tuesday night will serve as a reminder that it is
still winter. Temperatures are forecast to plummet to below freezing
across northeast Oklahoma into northwest Arkansas early Wednesday
morning. Before the cold air plunges into the area, there is a chance
of showers/storms across far northeast Oklahoma and western Arkansas
Tuesday evening.
Wednesday is set to be the coldest day of the week as high pressure
builds into the region from the north behind the departing cold front.
Temperatures are forecast to be around 10 degrees below normal for
this time of year with highs generally in the 40s across the area.
Fire weather will continue to be a concern as drier air surges into
the area on the heels of a northerly wind.
Rain chances return Thursday into Thursday night as a mid-level shortwave
moves out of the Southwest and across the Plains. Above normal temperatures
return Friday and continue through the weekend as southerly low level
returns. The potential for showers/storms increases late in the
weekend with the approach of the next storm system.
&&
.AVIATION...
(18Z TAFS)
Issued at 1135 AM CST Mon Feb 26 2024
Scattered to broken high clouds are expected over the CWA through
the TAF period. At the surface...breezy to gusty south to
southwesterly winds should also continue through much of the
period as a dryline holds over/just southeast of the CWA. There
may be a period this evening where winds weaken some before
increasing again overnight through Tuesday morning. One thing to
note will be just how far east the dryline can push...as there are
some indications of increasing moisture/low clouds along and east
of the boundary late tonight into Tuesday morning. At this time
will hold off on any low cloud mention for KFSM/KFYV.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 85 62 86 30 / 0 0 0 0
FSM 85 64 85 37 / 0 10 0 10
MLC 87 64 88 34 / 0 10 0 0
BVO 83 56 85 25 / 0 0 0 10
FYV 82 60 83 27 / 0 0 0 20
BYV 80 64 82 29 / 0 0 0 20
MKO 84 64 85 31 / 0 10 0 0
MIO 78 59 82 26 / 0 0 10 10
F10 86 63 85 32 / 0 10 0 0
HHW 87 64 83 39 / 0 10 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Fire Weather Watch from Tuesday morning through Tuesday evening
for OKZ054-055-059-060-064>066.
AR...None.
&&
SHORT TERM...20
LONG TERM....10
AVIATION...20Hazardous weather outlook, Feb 26, 1:14 PM CST, 53 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 114 PM CST Mon Feb 26 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271130- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 114 PM CST Mon Feb 26 2024 ...VERY HIGH FIRE WEATHER DANGER TUESDAY NORTHEAST OKLAHOMA... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. FIRE WEATHER DANGER. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Southwest winds gusting to around 25 mph will continue this afternoon across eastern Oklahoma and northwest Arkansas while a dryline remains over the region. These winds combined with near to record heat, dry vegetation and relative humidity values of 15 to 35 percent will continue to create an elevated fire weather danger this afternoon. The area of greater fire weather concern is behind the dryline, along and west of a line from Bartlesville to Hugo. Enhanced to near critical grassland fire spread rates remain forecast this afternoon. A fire danger statement is in effect for today. Winds are forecast to weaken this evening before increasing again overnight tonight into Tuesday. The strongest gusts overnight are expected within the higher terrain of southeast Oklahoma and northwest Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Very High Fire Weather Potential...High Wind Potential. WEDNESDAY AND THURSDAY...High Wind Potential. FRIDAY...No Hazards. SATURDAY...High Fire Weather Potential...High Wind Potential. SUNDAY...Thunderstorm Potential...High Fire Weather Potential...High Wind Potential. EXTENDED DISCUSSION... Record high temperatures are again forecast Tuesday with an increase in southwesterly winds in advance of a cold front expected to move through the area Tuesday evening and overnight. Near critical to critical grassland fire spread rates are forecast Tuesday afternoon across much of northeast Oklahoma and northwest Arkansas. Red Flag conditions could be possible in northeast Oklahoma. Widely scattered showers and storms are possible Tuesday evening across far northeast Oklahoma and western Arkansas as the cold front moves through the area. Noticeably colder temperatures and northerly winds are forecast Wednesday in the wake of the cold front. Wind chill values in the teens and 20s Wednesday morning are forecast across the region. Temperatures warm back above normal late in the week and through the weekend as southerly winds return. The potential for storms increases late in the weekend with the approach of the next storm system. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 1:57 PM CST | Wind Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 37 hr |
Nearby
Red Flag Warnings in Oklahoma, 2024Red Flag Warnings in Arkansas, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.